The Annals of Probability
- Ann. Probab.
- Volume 34, Number 2 (2006), 468-492.
Asymptotic laws for compositions derived from transformed subordinators
A random composition of n appears when the points of a random closed set ℛ̃⊂[0,1] are used to separate into blocks n points sampled from the uniform distribution. We study the number of parts Kn of this composition and other related functionals under the assumption that ℛ̃=ϕ(S•), where (St,t≥0) is a subordinator and ϕ:[0,∞]→[0,1] is a diffeomorphism. We derive the asymptotics of Kn when the Lévy measure of the subordinator is regularly varying at 0 with positive index. Specializing to the case of exponential function ϕ(x)=1−e−x, we establish a connection between the asymptotics of Kn and the exponential functional of the subordinator.
Ann. Probab. Volume 34, Number 2 (2006), 468-492.
First available in Project Euclid: 9 May 2006
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Gnedin, Alexander; Pitman, Jim; Yor, Marc. Asymptotic laws for compositions derived from transformed subordinators. Ann. Probab. 34 (2006), no. 2, 468--492. doi:10.1214/009117905000000639. https://projecteuclid.org/euclid.aop/1147179979